Alert archive / Oklahoma / Flash Flood Warnings in 2014
Flash Flood Warning 14, NWS Tulsa, OK
NWS Tulsa, OK issued this flash flood warning at Jul 30, 2014, 11:35 PM CDT for Pittsburg County, Oklahoma. It was in force for 6 hr. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 30, 2014, 11:35 PM CDT (04:35 UTC)
- Expired
- Jul 31, 2014, 5:30 AM CDT
- In force
- 6 hr
- Issued by
- NWS Tulsa, OK
- Area
- Storm-based polygon
- Flood severity
- None
County Pittsburg County, OK
The radar
The Norman radar (KTLX), 140 km from the middle of the area, began a volume at 04:35 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 31, 3:50 AM CDT | FLASH FLOOD | Mcalester, OK | STREET FLOODING THROUGHOUT THE CITY. RELAYED VIA LOCAL RADIO FROM CITY POLICE DEPARTMENT. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 255 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Norman, OK (KOUN), launched 00:00Z, 4.6 hours before the alert went out and 147 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 151 J/kg
- Mixed-layer CIN
- -45 J/kg
- Mixed-layer LCL
- 628 m above ground
- 0-6 km bulk shear
- 38 kt
- 0-1 km storm-relative helicity
- 257 m²/s²
- 0-3 km storm-relative helicity
- 375 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.5
The text
As transmitted, in the capitals the NWS used until 2016.
616
WGUS54 KTSA 310435
FFWTSA
OKC121-311030-
/O.NEW.KTSA.FF.W.0014.140731T0435Z-140731T1030Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE TULSA OK
1135 PM CDT WED JUL 30 2014
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
* FLASH FLOOD WARNING FOR...
PITTSBURG COUNTY IN SOUTHEAST OKLAHOMA...
* UNTIL 530 AM CDT
* AT 1133 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR
INDICATED HEAVY RAIN ACROSS THE WARNED AREA. 1 TO 2 INCHES OF
RAINFALL HAS ALREADY OCCURRED ACROSS THE CENTRAL AND WESTERN
PORTIONS OF PITTSBURGH COUNTY...WITH AN ADDITIONAL 1 TO 3 INCHES
POSSIBLE ACROSS ALL OF PITTSBURGH COUNTY.
* RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO
OCCUR. SOME LOCATIONS THAT COULD EXPERIENCE FLOODING INCLUDE...
MCALESTER...ALDERSON...ARROWHEAD STATE PARK...ASHLAND...BLANCO...
BLOCKER...CROWDER...HARTSHORNE...HAYWOOD...INDIANOLA...KIOWA...
KREBS...MCALESTER REGIONAL AIRPORT...QUINTON...SAVANNA AND SCIPIO.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. DO
NOT ENTER THE WATER. TURN AROUND AND MOVE UP TO HIGHER GROUND TO
ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS SUBJECT TO FLOODING WHEN
WATER BEGINS RISING.
&&
LAT...LON 3459 9587 3461 9589 3467 9589 3468 9598
3478 9610 3505 9610 3509 9607 3513 9601
3515 9601 3514 9591 3517 9588 3516 9535
3503 9535 3502 9551 3460 9552
$$1 follow-up statement
445
WGUS74 KTSA 310747
FFSTSA
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
247 AM CDT THU JUL 31 2014
OKC121-311030-
/O.CON.KTSA.FF.W.0014.000000T0000Z-140731T1030Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
PITTSBURG OK-
247 AM CDT THU JUL 31 2014
...FLASH FLOOD WARNING REMAINS IN EFFECT FOR PITTSBURG COUNTY UNTIL
530 AM CDT...
AT 245 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
HEAVY RAIN ACROSS CENTRAL PITTSBURGH COUNTY. 2 TO 4 INCHES OF
RAINFALL HAS ALREADY OCCURRED WITH AN ADDITIONAL 1 TO 2 INCHES
POSSIBLE.
RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO
OCCUR. SOME LOCATIONS THAT WILL EXPERIENCE FLASH FLOODING INCLUDE...
MCALESTER...ALDERSON...ARROWHEAD STATE PARK...ASHLAND...BLANCO...
BLOCKER...CROWDER...HARTSHORNE...HAYWOOD...INDIANOLA...KIOWA...
KREBS...MCALESTER REGIONAL AIRPORT...QUINTON...SAVANNA AND SCIPIO.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. DO
NOT ENTER THE WATER. TURN AROUND AND MOVE UP TO HIGHER GROUND TO
ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS SUBJECT TO FLOODING WHEN
WATER BEGINS RISING.
&&
LAT...LON 3459 9587 3461 9589 3467 9589 3468 9598
3478 9610 3505 9610 3509 9607 3513 9601
3515 9601 3514 9591 3517 9588 3516 9535
3503 9535 3502 9551 3460 9552
$$What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this flash flood warning went out at Jul 30, 9:12 PM CDT, 2 hours 23 minutes earlier.
Area forecast discussion, Jul 30, 9:12 PM CDT, 2 hours 23 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TULSA OK
912 PM CDT WED JUL 30 2014
.DISCUSSION...
THE HIGHEST 6 HR RAINFALL TOTALS ACROSS OUR AREA HAVE BEEN WELL
NORTH OF INTERSTATE 40. FOR THE REMAINDER OF THE OVERNIGHT HOURS WE
CONTINUE TO EXPECT THE HIGHEST AMOUNTS OF ADDITION RAINFALL TO
SHIFT SOUTHWARD ACROSS SOUTHEAST OKLAHOMA INTO WEST CENTRAL
ARKANSAS... GENERALLY ALONG THE I 44 CORRIDOR. THIS AGREES WELL
WITH CURRENT RADAR IMAGES WHICH SHOW RAIN BECOMING LIGHT IN THE
NORTH... WITH A LARGE AREA OF MODERATE RAINFALL MOVING INTO
SOUTHEAST OKLAHOMA FROM THE WEST. CURRENT POPS AND QPF APPEAR TO
BE IN LINE. HAVE RENEWED THE WATCH PRODUCT AND KEPT THE SAME
COUNTIES.
&&
.PREV DISCUSSION... /ISSUED 630 PM CDT WED JUL 30 2014/
AVIATION...
CONCERNING TAF SITES KTUL/KRVS/KBVO/KMLC/KXNA/KFYV/KFSM.
MVFR TO IFR CONDITIONS ARE EXPECTED TO AFFECT MOST OF THE AREA
TAF SITES TONIGHT AND INTO THURSDAY MORNING AS A LARGE SHIELD OF
SHOWERS WITH A FEW EMBEDDED THUNDERSTORMS MOVES ACROSS THE AREA.
CONDITIONS WILL IMPROVE THURSDAY AFTERNOON AS THE SHOWER ACTIVITY
MOVES OFF TO THE SOUTHEAST.
PREV DISCUSSION... /ISSUED 434 PM CDT WED JUL 30 2014/
DISCUSSION...
WIDESPREAD RAIN SHOWERS WITH POSSIBLE EMBEDDED THUNDERSTORMS WILL
CONTINUE TO MOVE ACROSS EASTERN OKLAHOMA AND NORTHWEST ARKANSAS
TONIGHT AND THURSDAY AS AN UPPER LEVEL SHORTWAVE PROGRESSES INTO THE
REGION. ADDITIONAL HEAVY RAINFALL OF 1 TO 3 INCHES WILL REMAIN
POSSIBLE THROUGH TONIGHT AND THE FLASH FLOOD WATCH REMAINS IN
EFFECT INTO THURSDAY AFTERNOON.
THE WAVE WAS CURRENTLY LOCATED ACROSS SOUTHERN KANSAS...SHIFTING
EASTWARD THIS AFTERNOON. RAINFALL AMOUNTS OF AROUND A HALF INCH TO
NEAR 2 INCHES HAS FALLEN ACROSS NORTHEAST OKLAHOMA THIS
AFTERNOON...WITH ADDITIONAL AMOUNTS UP TOWARD AN INCH POSSIBLE
TONIGHT. THE WAVE IS EXPECTED TO BEGIN A MORE SOUTHEASTERLY TRACK
THIS EVENING AND OVERNIGHT...MOVING THE HEAVY RAINFALL POTENTIAL
AXIS INTO EAST CENTRAL/SOUTHEAST OKLAHOMA AND WEST CENTRAL ARKANSAS.
SOUTH OF THE WAVE...AN AREA OF WARM ADVECTION AND A 20-40KT LLJ
WILL ALLOW FOR SLIGHTLY HIGHER POTENTIAL FOR THUNDER AND HEAVY
RAINFALL.
ADDITIONAL RAINFALL AMOUNTS OF 1 TO 3 INCHES...WITH LOCALLY HIGHER
AMOUNTS ARE STILL POSSIBLE THROUGH TONIGHT...MAINLY FOR LOCATIONS
WITHIN THE FLASH FLOOD WATCH. WILL LEAVE THE CURRENT CONFIGURATION
OF THE FLASH FLOOD WATCH AS IS FOR NOW. THOUGHT ABOUT ADDING
PUSHMATAHA AND CHEROKEE COUNTIES TO THE WATCH BEGIN THAT THE HEAVY
RAINFALL AXIS COULD CLIP PARTS OF THESE COUNTIES. HOWEVER...WITH
3-6 HR FLASH FLOOD GUIDANCE STILL IN THE 3-5 INCH RANGE...HAVE
DECIDED TO HOLD OFF ON ADDING THESE COUNTIES TO THE WATCH. THE
EVENING SHIFT WILL CONTINUE TO MONITOR CONDITIONS AS THE HEAVY
RAINFALL AXIS SETS UP TONIGHT TO SEE IF ANY CHANGES WILL BE
NEEDED.
SHOWERS WITH AN ISOLATED CHANCE OF THUNDERSTORMS WILL REMAIN
POSSIBLE DURING THE DAY THURSDAY WHILE THE WAVE SHIFTS EAST
SOUTHEAST THROUGH THE REGION. ADDITIONAL PRECIP THURSDAY SHOULD
REMAIN LESS THAN A HALF INCH FOR MOST LOCATIONS...WITH LOCALLY
HIGHER AMOUNTS POSSIBLE ACROSS FAR SOUTHEAST OKLAHOMA INTO WEST
CENTRAL ARKANSAS. TEMPERATURES THURSDAY SHOULD REMAIN COOL ACROSS
SOUTHEAST OKLAHOMA AND NORTHWEST ARKANSAS AS PRECIP CHANCES
CONTINUE. OVER NORTHEAST OKLAHOMA...SKIES COULD BECOME PARTLY
CLOUDY ENOUGH TO HELP TEMPS POSSIBLY WARM INTO THE UPPER 70S/LOW
80S.
A SLIGHT CHANCE OF A SHOWER/THUNDERSTORM WILL CONTINUE THURSDAY
NIGHT INTO FRIDAY OVER FAR SOUTHEAST OKLAHOMA INTO NORTHWEST
ARKANSAS BEFORE THE BACKSIDE OF THE WAVE AND THE ASSOCIATED TROF
AXIS SHIFTS EAST OF THE CWA. HIGH PRESSURE SETS BACK UP OVER THE
SOUTHERN PLAINS DURING THE WEEKEND INTO THE FIRST PART OF NEXT
WITH A SLOW TEMPERATURE WARMING TREND. TEMPS BY THE MIDDLE PART OF
NEXT WEEK COULD REACH BACK UP TOWARD THE SEASONAL AVERAGE. IN THE
FAR END OF THE EXTENDED MODEL SOLUTIONS...COOLER TEMPS COULD
RETURN WITH ANOTHER SHORTWAVE APPROACHING THE REGION FOR THE
SECOND HALF OF NEXT WEEK.
&&
.TSA WATCHES/WARNINGS/ADVISORIES...
OK...FLASH FLOOD WATCH UNTIL 1 PM THURSDAY FOR OKZ059-OKZ060-OKZ064-
OKZ065-OKZ066-OKZ067-OKZ070-OKZ071-OKZ072-OKZ073-OKZ074-
OKZ075-OKZ076.
AR...FLASH FLOOD WATCH UNTIL 1 PM THURSDAY FOR ARZ019-ARZ020-ARZ029.
&&
SHORT TERM...06Hazardous weather outlook, Jul 30, 5:07 PM CDT, 6 hours 28 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TULSA OK 507 PM CDT WED JUL 30 2014 ARZ001-002-010-011-019-020-029-OKZ049-053>076-311000- ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK- CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK- LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK- OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK- PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK- WASHINGTON OK-WASHINGTON AR- 507 PM CDT WED JUL 30 2014 THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS MUCH OF EASTERN OKLAHOMA. .DAY ONE...TONIGHT. FLASH FLOOD. RISK...LIMITED. AREA...ALONG AND ON EITHER SIDE OF INTERSTATE 40. ONSET...ONGOING. HEAVY RAIN. RISK...SIGNIFICANT. AREA...EASTERN OKLAHOMA AND WESTERN ARKANSAS. ONSET...ONGOING. AREA AT GREATEST RISK...ALONG AND ON EITHER SIDE OF INTERSTATE 40. DISCUSSION... WIDESPREAD AREAS OF RAIN... AND POSSIBLY A FEW ISOLATED THUNDERSTORMS... WILL CONTINUE THIS EVENING AND OVERNIGHT ACROSS EASTERN OKLAHOMA AND WESTERN ARKANSAS. AN AXIS OF HEAVIER RAINFALL IS EXPECTED TO DEVELOP LATER TONIGHT GENERALLY SOUTH OF A TULSA...FORT SMITH LINE TO AROUND THE NORTHERN PART OF PUSHMATAHA COUNTY. STORM TOTAL RAINFALL AMOUNTS WITHIN THIS AXIS SHOULD BE IN THE 1 TO 3 INCH RANGE...WITH LOCALLY HIGHER AMOUNTS POSSIBLE...WHICH COULD LEAD TO LOCALIZED FLASH FLOODING. A FLASH FLOOD WATCH IS IN EFFECT FOR PARTS OF THE AREA THROUGH THURSDAY AFTERNOON. SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT... LOCAL SPOTTER ACTIVATION MAY BE NEEDED. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. THURSDAY AND FRIDAY...THUNDERSTORM POTENTIAL. SATURDAY THROUGH TUESDAY...NO HAZARDS. EXTENDED DISCUSSION... SHOWERS AND ISOLATED THUNDERSTORMS WILL BE ONGOING THURSDAY MORNING...ESPECIALLY ALONG AND SOUTH OF INTERSTATE 44. LOCALLY HEAVY RAIN AND FLASH FLOOD POTENTIAL COULD CONTINUE THROUGH MIDDAY THURSDAY. ISOLATED SHOWERS AND THUNDERSTORMS COULD REDEVELOP DURING THE DAY FRIDAY ACROSS PARTS OF SOUTHEAST OKLAHOMA AND WESTERN ARKANSAS...ALTHOUGH MOST SPOTS WILL REMAIN DRY. AFTER FRIDAY...DRY AND WARMER WEATHER WILL PREVAIL THROUGH THE WEEKEND AND INTO NEXT WEEK. WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL INFORMATION.
The office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 31, 2:31 AM CDT | Areal Flood Advisory | TSA | Latimer, Pushmataha | 3 hr |
| Jul 31, 3:41 AM CDT | Flash Flood Warning | TSA | Latimer, Pushmataha | 6 hr |
| Jul 31, 5:27 AM CDT | Areal Flood Warning | TSA | Pittsburg | 6 hr |
| Jul 31, 9:20 AM CDT | Areal Flood Warning | TSA | Latimer, Pushmataha | 2 hr |
| Jul 31, 11:12 AM CDT | Areal Flood Warning | TSA | Latimer, Pittsburg, Pushmataha | 24 hr |
Nearby
Flash Flood Warnings in Oklahoma, 2014Every flash flood warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.